... and out of the blue have been having panic and anxiety episodes
Has anyone had major panic attacks and anxiety after Mirena insertion? I have had it for 6 months?
Question posted by Rachaelsanchez on 5 Oct 2012
Last updated on 7 April 2017 by wyominganxiety
I have had mine for 6 yrs... past due I know.. but I have suffered from severe anxiety and panic attacks ever since was actually diagnosed with agoraphobia. . terrifying and my body rejects all the anxiety meds they have put me on..
I have had the Mirena for 2.5 years. This is my second time with it. The first time I only had it for over a year, then had it out to have another child. A few months into the first time I started getting major panic and anxiety. I had had anxiety before but well under control for several years. I never connected those. Went on Mirena again after my child was born and wham. Within two months I was having severe anxiety and panic. Never connected it again, thought it was my hormones and stress. Except I have always been able to stabilize anxiety with SSRI's. Not this time. 2.5 years later and still no stability. I was googling stuff last week and realized it is the damn Mirena. So it is coming out soon and I hope I can normalize. How are you doing?
Hi, I have only had mine 3 months, and although I already suffer from anxiety due to Bipolar 2,[which I am stabilized on meds for] I noticed within 2 weeks of the insertion I was feeling more irritable all the time and had trouble going to sleep.
Like I 'd just lay there and have too many recurring thoughts of mundane stuff like paying bills I already paid etc..It subsided after I had a few periods, so it could've been partly because I had to go off birth control pills and the lack of estrogen made my chemistry unbalanced for awhile.I think its very important to discuss this w/ your doctor and if they put you off, a psychiatrist.Don't ignore mental health stuff, I have found out the hard way that hormones can and will disrupt all kinds of chemicals in your body especially brain chemistry, and everyone's response to them is different.They are directly connected to our own natural hormones and since everyone's concentration of them is different, so are the responses we all have with addition of artificial hormones..You may just need a mild antidepressant to help you calm down. If I could've stayed on b/c with estrogen I would've, because I felt good and balanced and no periods all the time, but I had to switch to Mirena since the b/c pill interfered with my head meds too much, and I didn't want to change them since they were all working great before. Arggh! It can be frustrating and complicated..Other than this chemistry stuff I am happy with Mirena so far. Please keep me posted! hope this helps... :)
- Mirena uses and safety info
- Mirena information for Healthcare Professionals (includes dosage details)
- Side effects of Mirena (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.